Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jun 11, 2021, 11:22 AM CDT for Lincoln County, Wisconsin. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 11:22 AM CDT (16:22 UTC)
- Expired
- Jun 11, 2021, 12:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Green Bay, WI
County Lincoln County, WI
The radar
The Green Bay radar (KGRB), 128 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1468 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
927
WWUS83 KGRB 111622
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
1122 AM CDT Fri Jun 11 2021
WIZ010-018-019-030-111715-
Langlade WI-Marathon WI-Oneida WI-Lincoln WI-
1122 AM CDT Fri Jun 11 2021
...STRONG THUNDERSTORMS CONTINUE TO MOVE ACROSS CENTRAL WISCONSIN...
At 1121 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Harrison to near Wausau to near Mosinee.
Movement was east at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Wausau, Weston, Rib Mountain, Mosinee, Harrison, Parrish, Dutch
Corners, Rothschild, Schofield and Knowlton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4558 8924 4499 8927 4469 8943 4469 8975
4502 8958 4557 8955
TIME...MOT...LOC 1621Z 276DEG 13KT 4551 8955 4503 8958 4473 8972
$$
KallasWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 11, 4:26 AM CDT, 6 hours 56 minutes earlier.
Area forecast discussion, Jun 11, 4:26 AM CDT, 6 hours 56 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 426 AM CDT Fri Jun 11 2021 Forecast discussion for routine morning forecast issuance .SYNOPSIS... Issued at 420 AM CDT Fri Jun 11 2021 Still very warm and humid today, then the temperature and humidity to begin to settle back to more seasonal levels for mid-June. Another round or two of scattered thunderstorms is likely this afternoon into tonight. A large scale upper trough will continue to evolve over New England and eastern Canada the next several days. Meanwhile, a strong shortwave was traversing the upstream ridge position over the Plains. The ridge will shift wwd a bit and amplify once the shortwave begins to pull off to the east. The result will be a fairly amplified pattern across NOAM by the middle of next week before another strong shortwave flattens the ridge again late in the week. Proximity to the upper ridge will result in another very warm and humid day today. The upper flow tilting northwest will result in a trend toward cooler temperatures and much less humid conditions during subsequent days. But the transition to the cooler and less humid conditions will probably be gradual and somewhat erratic. At least a brief return to very warm conditions appears increasingly likely at the end of the period as the next shortwave cresting the ridge backs the upper flow westerly and drives the warm dome with the ridge east again. Rainfall across the area is likely to range from modestly below to modestly above normal at most locations. But as is typical of convection, some areas will end up well above normal. In any case, significant precipitation is likely to be front-loaded in the 7 day period, with mainly just scattered light-moderate amounts after tomorrow. && .SHORT TERM...Today...Tonight...and Saturday Issued at 420 AM CDT Fri Jun 11 2021 Resolving precipitation chances and timing were the main short- term forecast issue this morning. Unfortunately, the specifics were much more muddled than yesterday. So while most locations will experience at least one or two rounds of convection during the next 36 hours--the when and where were highly uncertain. Isolated showers and thunderstorms continued to bubble up across the area early this morning, mainly across the west and north where some weak moisture convergence was occurring. Those may continue into mid-late morning (mainly across the north). By that time, a large MCS currently over the northern and central Plains will probably be at our doorstep. The majority of the guidance indicated the MCS itself will dissipate or turn SE and miss the area as mid and upper level ridging persists across the area. However, diurnal destabilization may again be sufficient to allow convection to fire right across the area (focused near small scale boundaries) around peak heating. The convection may tend to organize into 1 or 2 large clusters or small MCSs late this afternoon and this evening as large scale forcing increases as the major shortwave finally arrives from the west and flattens the ridge. The nocturnal storms could linger into Saturday morning. There is also a chance there could be some redevelopment in the east Saturday afternoon as low-level moisture will probably be slow to scour out of the area. Destabilization will probably be sufficient to support a low-end (marginal) severe threat again today. The most likely time for severe would be during the afternoon and evening, though the threat could linger past midnight. Some localized flooding is also possible. Continued to lean heavily on the NBM for temperatures as it has been performing very well in the current wx regime. Outflow from last evenings storms seems to have temporarily disrupted the lake fog, so allowed the MF.Y to expire. But the fog will probably return at some point, so another advisory may be needed at some point later today or tonight. .LONG TERM...Saturday Night Through Thursday Issued at 420 AM CDT Fri Jun 11 2021 Continued hot and humid weather through the weekend then becoming seasonable early next week as the upper air pattern briefly amplifies across central North America. Because the building ridge will be centered just upstream from the central Rockies to central Canada, subsidence downstream of the ridge should lead to below normal precip for the early to middle portion of next week. Saturday night through Sunday night...Conditions will start out quiet on Saturday night as high pressure moves into the region. Clear skies and light winds should lead to cooler lows than previous nights. As the upper flow buckles, digging shortwave energy will be moving into the Lake Superior region during or shortly after peak heating on Sunday. Instability (up to 1000 j/kg) isn't that impressive across northern WI on Sunday afternoon, but wind fields are a different story. Both the gfs and ecmwf show upwards of 100- 110 kt jet streak overhead which generates deep layer shear of 60-70 kts. If forcing is enough to overcome a lack of moisture/instability, Sunday afternoon and evening could be an interesting day from a severe weather perspective. Cooler and drier air will then start to move in behind the associated cold front late on Sunday night. Rest of the forecast...Cool, Canadian high pressure will then slowly build southeast towards the area on Monday and Tuesday before settling over the area on Wednesday. Temperatures have trended cooler during this period. Once the high passes to the east, the hot air dome from the west returns briefly for Thursday. && .AVIATION...for 12Z TAF Issuance Issued at 420 AM CDT Fri Jun 11 2021 Scattered to numerous showers and thunderstorms will be the primary aviation hazard. Will make an issuance-time decision on how to handle convection in the TAFs. Be any specific timing information will be highly uncertain and might change once convective trends become clearer later today. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......MPC AVIATION.......Skowronski
Hazardous weather outlook, Jun 11, 4:35 AM CDT, 6 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 435 AM CDT Fri Jun 11 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 435 AM CDT Fri Jun 11 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are expected at times today and tonight. The storms will be most numerous during the afternoon and evening hours. A few of the storms could produce damaging wind gusts and large hail. Torrential rainfall could also lead to localized flooding. Patchy dense fog may result in localized hazardous travel conditions near the Lake Michigan shoreline at times. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A chance of thunderstorms will continue into Saturday before the storms shift off to the east. Any storms that linger into the afternoon could be strong and produce gusty winds. Additional storms are also possible Sunday evening, mainly over northeast Wisconsin. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report rainfall over one inch, flooding, hail, or wind gusts over 40 mph. LMZ521-522-541>543-121100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 435 AM CDT Fri Jun 11 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Fog may result in hazardous navigation at times, especially on Lake Michigan. Thunderstorms could pose a hazard to boaters on the lake and bay this afternoon through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Fog is likely to persist into Friday, continuing to pose a hazard to boaters on the lake and bay. Thunderstorms may linger into Saturday, and will be possible again Sunday evening. Any storms that form will pose a hazard to boaters. Skowronski/MPC
In the hours before
Local storm report, Jun 11, 6:55 AM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
655 AM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN RHINELANDER 45.63N 89.41W
06/11/2021 M3.29 INCH ONEIDA WI ASOS
RECORD RAINFALL FOR YESTERDAY.
0632 AM HEAVY RAIN ARBOR VITAE 45.91N 89.65W
06/11/2021 M1.64 INCH VILAS WI CO-OP OBSERVER
0632 AM HEAVY RAIN 2 N HAZELHURST 45.82N 89.71W
06/11/2021 M1.85 INCH ONEIDA WI CO-OP OBSERVER
0632 AM HEAVY RAIN 8 W MERRILL 45.18N 89.84W
06/11/2021 M1.37 INCH LINCOLN WI PUBLIC
0654 AM HEAVY RAIN NE RHINELANDER 45.63N 89.41W
06/11/2021 M1.97 INCH ONEIDA WI PUBLIC
&&
SACLocal storm report, Jun 11, 8:32 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
832 AM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN TOMAHAWK 45.46N 89.73W
06/11/2021 M2.93 INCH LINCOLN WI COCORAHS
COCORAHS STATION WI-LN-7 TOMAHAWK 1.2 SSW.
0700 AM HEAVY RAIN 1 NW SAINT GERMAIN 45.92N 89.49W
06/11/2021 M2.92 INCH VILAS WI CO-OP OBSERVER
CO-OP OBSERVER STATION STGW3 ST GERMAIN 0.6
NW.
0730 AM HEAVY RAIN 3 SW RHINELANDER 45.60N 89.45W
06/11/2021 M2.36 INCH ONEIDA WI CO-OP OBSERVER
CO-OP OBSERVER STATION RHIW3 RHINELANDER 2
SW.
0630 AM HEAVY RAIN 2 WSW WOODRUFF 45.89N 89.73W
06/11/2021 M2.17 INCH ONEIDA WI CO-OP OBSERVER
CO-OP OBSERVER STATION MQRW3 MINOCQUA.
0600 AM HEAVY RAIN 1 SE WILLOW RESERVOIR 45.70N 89.83W
06/11/2021 M1.85 INCH ONEIDA WI CO-OP OBSERVER
CO-OP OBSERVER STATION WILW3 WILLOW.
0700 AM HEAVY RAIN 10 NE BOULDER JUNCTION 46.19N 89.46W
06/11/2021 M1.68 INCH VILAS WI COCORAHS
COCORAHS STATION WI-VL-9 BOULDER JUNCTION 9
ENE.
0700 AM HEAVY RAIN 7 NW STRATFORD 44.87N 90.16W
06/11/2021 M1.29 INCH MARATHON WI COCORAHS
COCORAHS STATION WI-MT-15 STRATFORD 6.4 NW.
0700 AM HEAVY RAIN 2 NE WESTON 44.92N 89.54W
06/11/2021 M1.25 INCH MARATHON WI COCORAHS
COCORAHS STATION WI-MT-1 WESTON 1 NE.
0700 AM HEAVY RAIN 1 SSE HAZELHURST 45.78N 89.70W
06/11/2021 M1.05 INCH ONEIDA WI COCORAHS
COCORAHS STATION WI-ON-8 HAZELHURST 2.1 SSE.
0659 AM HEAVY RAIN EAGLE RIVER 45.91N 89.24W
06/11/2021 M0.88 INCH VILAS WI CO-OP OBSERVER
CO-OP OBSERVER STATION EGRW3 EAGLE RIVER -
SOUTH.
&&Special weather statement, Jun 11, 10:27 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1027 AM CDT Fri Jun 11 2021
WIZ018-019-030-035-111630-
Langlade WI-Wood WI-Marathon WI-Lincoln WI-
1027 AM CDT Fri Jun 11 2021
...STRONG THUNDERSTORMS MOVING ACROSS CENTRAL WISCONSIN...
At 1026 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Harrison to 10 miles northwest of Wausau
to 12 miles west of Rib Mountain to Marshfield. Movement was east at
15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Wausau, Marshfield, Merrill, Rib Mountain, Harrison, Parrish, Council
Grounds State Park, Dutch Corners, Birch Trails Girl Scout Camp and
Stratford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4487 9002 4502 8992 4555 8962 4556 8943
4547 8943 4547 8931 4508 8953 4492 8964
4458 8999 4458 9031 4459 9032
TIME...MOT...LOC 1526Z 262DEG 12KT 4550 8956 4503 8982 4489 8993 4465
9017
KallasLocal storm report, Jun 11, 11:14 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1114 AM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 AM HEAVY RAIN EDGAR 44.91N 89.96W
06/11/2021 M1.45 INCH MARATHON WI MESONET
IN THE LAST 45 MINUTES.
&&
SACSpecial weather statement, Jun 11, 11:22 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1122 AM CDT Fri Jun 11 2021
WIZ010-018-019-030-111715-
Langlade WI-Marathon WI-Oneida WI-Lincoln WI-
1122 AM CDT Fri Jun 11 2021
...STRONG THUNDERSTORMS CONTINUE TO MOVE ACROSS CENTRAL WISCONSIN...
At 1121 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Harrison to near Wausau to near Mosinee.
Movement was east at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Wausau, Weston, Rib Mountain, Mosinee, Harrison, Parrish, Dutch
Corners, Rothschild, Schofield and Knowlton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4558 8924 4499 8927 4469 8943 4469 8975
4502 8958 4557 8955
TIME...MOT...LOC 1621Z 276DEG 13KT 4551 8955 4503 8958 4473 8972
KallasThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:17 PM CDT | Special Weather Statement | GRB | Marathon, Menominee, Oconto, Shawano | 58 min |
| Jun 10, 7:59 PM CDT | Special Weather Statement | GRB | Marathon, Menominee, Outagamie, Portage, Shawano, Waupaca and 2 more | 61 min |
| Jun 10, 8:53 PM CDT | Special Weather Statement | GRB | Marathon, Menominee, Outagamie, Portage, Shawano, Waupaca and 2 more | 52 min |
| Jun 10, 8:55 PM CDT | Special Weather Statement | GRB | Calumet, Outagamie, Waushara, Winnebago | 65 min |
| Jun 10, 10:29 PM CDT | Special Weather Statement | GRB | Oneida | 46 min |
| Jun 11, 1:56 AM CDT | Special Weather Statement | GRB | Lincoln | 34 min |
| Jun 11, 10:27 AM CDT | Special Weather Statement | GRB | Lincoln, Marathon | 63 min |
| Jun 11, 12:18 PM CDT | Special Weather Statement | GRB | Marathon | 42 min |
| Jun 11, 12:46 PM CDT | Special Weather Statement | GRB | Oneida | 44 min |
| Jun 11, 12:52 PM CDT | Special Weather Statement | GRB | Lincoln | 38 min |
| Jun 11, 1:02 PM CDT | Areal Flood Advisory | GRB | Lincoln, Marathon | 5 hr |
| Jun 11, 1:16 PM CDT | Special Weather Statement | GRB | Forest | 44 min |
| Jun 11, 1:26 PM CDT | Special Weather Statement | GRB | Oneida | 49 min |
| Jun 11, 1:34 PM CDT | Special Weather Statement | GRB | Vilas | 41 min |
| Jun 11, 1:44 PM CDT | Special Weather Statement | GRB | Langlade | 46 min |
| Jun 11, 1:59 PM CDT | Special Weather Statement | GRB | Wood | 46 min |
| Jun 11, 2:10 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 50 min |
| Jun 11, 2:21 PM CDT | Special Weather Statement | GRB | Oneida | 39 min |
| Jun 11, 2:45 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 19 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.